MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC SPINAL SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC SPINAL SYSTEM
Catalog Number 5011222
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with spinal canal stenosis; and underwent a surgery.On an unknown date, post-op, the alleged cage backed-out between l4 and l5.Additionally, a total of 5 screws loosened at the following locations: l5 left, l5 right, l2 left, l2 right and l4 left.Hence, a revision surgery was performed, in which all the 5 loosened screws were replaced with new ones and the backed-out cage was replaced with autogenous bone graft.In addition, fixation was performed at s1 and s2ai with screws.
 
Additional Manufacturer Narrative
Additional information: b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure performed: plif (posterior lumbar interbody fusion) no patient complications were reported after the revision surgery.

Brand Name
CAPSTONE CONTROL PTC SPINAL SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10230716
Report Number1030489-2020-00802
Device Sequence Number2425412
Product Code MAX
UDI-Device Identifier00643169677524
UDI-Public00643169677524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5011222
Device Lot NumberH5393953
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/04/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR